Aa
A
A
A
Close
Women's Health Community
65.3k Members
Avatar universal

I used lotrisone cream on my vulva. Did I thin my skin?

While I was waiting for my BV and yeast culture to come back my Dr thought it might be a dermatitis as well. He gave me lotrisone cream and said 2×a day for 7 days. I put it on for 6 days. Very little. It started to tingle and burn near my minoras. I stopped. But it burned for 4 days. Now, it feels weird like crunchy. It looks ok. It just feels weird. I've spoken to Dr's who say 6 days was not long enough to thin the skin, and that it looks fine, but doesn't always feel fine. Coconut oil makes it feel better. Could I have damaged the skin somehow??? Thanks
4 Responses
134578 tn?1517087675
It doesn't sound like you "thinned the skin," even if your skin had a reaction.
1 Comments
Thank you for the reply.  If I thinned the skin, what would it look or feel like?
134578 tn?1517087675
The skin is a regenerating organ, and even if you did something (like for example scrape or burn it) it would heal and look normal quite soon. It's hard to understand where you get the idea that what you did for such a short time with that product would "thin" your vaginal skin.
3 Comments
It just doesn't feel normal. I put it near my minoras but mostly on my majora . I'm worried that I might have thinned it with the powerful steroid. My new gyno said that it would thin the skin. So, I went to a dermatologist and she said no,that would take a little while unless I was putting a lot on with occlusion. So, now I feel it is sore in a couple places when I walk and has weird burning sensations. Doesnt burn all the time. It's been a month since I used the cream. I just dont know why I would still feel this. All my tests are negative  so, no infections. I just dont know why I would feel different where I put the cream. Especially on the thin hairless areas where I put it. So, I've had conflicting opinions from different Drs. And all I know is I do not feel the same after. I'm just trying to make sense of it. Thank you for replying to me. I really appreciate it.  I'm hoping that in time it'll just go back to normal.
It's more likely to have bothered your nerves, which can make your skin feel "different" for a while. When I had my appendix out, the incision cut a skin nerve and my skin to the side of the scar was numb for at least 8 months. It felt kind of dead. But it did heal and now it feels normal. This might have happened. It's just hard to believe that only 6 days' application did anything to your skin itself. Nerve endings, I could see. Skin, not so much.
I hope you're right. I will give it more time. From what I've read Betamethasone is a strong steroid . I will never let any Dr. Give that to me ever again. 6 days at 2 times per day on thin skin caused burning that was really bad, but it subsided after a few days.  Then it was more like irritation that felt horrible.  Couldn't even wear baggy underwear. Now, it's more like when I get hot or walk without under wear it rubs and starts to hurt, but luckily only on my right labia minora. My periods have been horrible with all the moisture and rubbing. So, maybe after a few months it'll snap out of it and go back to normal. But I dont think it will. I go in a week to a different Dermatologist and I'll get my second opinion.  Thank you so much for talking to me. It helps give me perspective.  
134578 tn?1517087675
I don't think this will be a long-term problem, semen has steroids in it too, and the vagina is built to take semen without problems. Talk to your new doctor and see what he or she says.
3 Comments
I'm hoping for some good news.  My Dr told me ladies who have lichen sclerosus have to use a stronger steroid for weeks at a time in that area. And they are ok so, 6 days shouldn't be enough to do major damage.  I really hope she's right.  I cant wait for the 12th. Thank you for speaking with me.
I went to my dermatologist and she said again that it would not thin the skin in such a short length of time. Then, she told me that it looks like Lichens sclerosis. Just like the other dermatologist. I really don't think so. It doesn't itch. I think it did thin the skin and now it just looks like LS. So, I'm freaking out and going to a 3rd dermatologist on Friday. I'm praying for the best.  
I don't wish you would not just doctor-shop and doctor-shop in your quest to find someone who will tell you that so few days of a medication is going to "thin the skin."  It would have to be an acid, not a steroid, to do that.

People go to doctors and not to the woman down the street because the doctor has gone to school for many years to learn their science and their craft, and then have interned and practiced for many years after that. I don't think you reading up on the Internet will do a better job of diagnosis than a doctor.

I am not ruling out that something happened and it hasn't been diagnosed yet, but do think your skin-thinning by 6 days'-medication theory is not realistic.
134578 tn?1517087675
Sorry, that first sentence was supposed to begin "I wish you would not just doctor-shop"

In other words, I hope you will try to find it in your heart to believe the doctor.
4 Comments
It has to be. How can I be fine and then use cream for 6 days and not look fine anymore. My obgyn my new one said yes....it can do that in that time frame...because the skin is already thin and sensitive to begin with. It absorbes the medication at a faster rate than regular skin. And then you add in all the moisture from the discharge from my infection and BAM!   Occlusion which causes atrophy at a faster rate.
I'm glad for your peace of mind that you have found a doctor to agree with you that the medicine caused your skin to thin.
Well, actually he didn't say all that. I came to that conclusion. But he did say it would thin the skin. Now, I've been to 2 dermatologist that say no it can't do that, but then look at me and say you are thin. When I wasn't thin before. They both say it looks like Lichens sclerosis  because of how thin it is. But I don't itch or have white patches. I went to a new midwife and she said, yeah your kinda thin, but it doesn't look like LS. There is nothing for me to biopsy. So, I'm just scared. I hope the steroid doesn't cause LS. Because I never used to have any problems with my vulva until I put the cream in the wrong places. I used this same cream 1 yr ago and it didn't do this. I used it on the majors only at that time for 7 days. I had forgotten not to put it in thin skin or near folds. So , now I feel so angry at myself and the Dr. Because I didn't need the cream at all. So, now I have to live with whatever mess I have now.
If your skin is thin, it will grow back.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.